News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Asthma

Question: 6 yr.old side effecys


 tntbeck - Mon Mar 28, 2005 4:03 pm

Hi,
My son has been on Advair since aug.04. I am not a huge fan of steroids....will not let them give my son oral steroids ever again unless it is life or death. They caused him to gain 10+ lbs and we can not get if off. My questions is........ What are the side effects in children using Advair? We have experience abnormal behavior from our son, typical to that of steriod use. Rage, anger, flying off the handle, uncontrollable, unconsolable, and weight gain. We are convinced this is from the Advair. We are looking/seeking professional advise. We have been to many forums and read where people have had these same problems with there children. What is your opinion? Please help I want my well behaved loving son back!
 Dr. Safaa Mahmoud - Sat Jul 08, 2006 3:07 pm

User avatar Dear tntbeck ,
The drug is composed of a combination of Fluticasone (steroid) and salmeterol (B2 stimulant) and is used to prevent asthma attacks (prophylactic) .

What I would point to are the Overdose symptoms that mandate immediate medical care.

Symptoms of Advair overdose include any of the following and should be reported immediately to your doctor for immediate help:
loss of appetite ;
mental depression
headache;
mood changes
muscle pain or cramps
convulsions (seizures);
trouble in sleeping
confusion ;
general feeling of discomfort or illness;
nervousness ;
numbness or tingling in hands, feet, or lips
palpitations;
increased hunger
faintness, or
light-headedness when getting up from a lying or sitting position ;
sudden sweating; ;
irregular heartbeat or pulse ;
tremors unusual tiredness or weakness;
chest pain tightness ;
shortness of breath;
dry mouth; fatigue;
blurred vision;
increased thirst;
Darkening of skin ;
diarrhea;
dizziness; fainting etc

If You have noticed any of these symptoms, you should take an appointment with your doctor as soon as possible or call him, to discuss with him the possible alternatives that can help in his conditions.

Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here